Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 388, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 26, 2016, 6:45 PM CDT for Jackson County, Tillman County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2016, 6:45 PM CDT (23:45 UTC)
- Expired
- May 26, 2016, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties Jackson County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 22 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:31 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3874 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:45 PM CDT, 0 minutes earlier.
Area forecast discussion, May 26, 6:45 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Norman OK 645 PM CDT THU MAY 26 2016 .DISCUSSION... Aviation discussion for the 00z TAFs is below. && .AVIATION... Have very low confidence in the TAFs. Overall...think VFR conditions will occur. Some MVFR conditions are likely to occur across the area...mainly 07-16z...but not sure exactly where and when. Isolated to numerous TSRA will occur across Oklahoma and north Texas for the next 24 hours. Determining exactly where and when this activity occurs remain uncertain. Kept VCTS and TEMPO TSRA mention at sites in western Oklahoma and western north Texas through 06z where confidence of storms is higher. Non-convective low level wind shear may form 01-13z across parts of the area...but did not mention due to low confidence of occurrence. MBS && .PREV DISCUSSION... /issued 343 PM CDT THU MAY 26 2016/ DISCUSSION... With the exception of far northwest Oklahoma, most of the western third of Oklahoma and adjacent area of northern Texas are clear to partly cloudy. Weak height falls will overspread the Panhandles late this afternoon and evening in advance of a trough over Colorado/New Mexico. At least widely scattered thunderstorms should develop along and near a dryline in extreme western Oklahoma/far eastern Texas panhandle. Extreme instability and deep layer shear will result in supercells capable of producing very large hail...damaging RFD winds and perhaps tornadoes. With better forcing compared with the past few days...storms should become scattered perhaps widespread during the evening and overnight. By late evening and overnight the main severe weather risk will be damaging winds and hail. Most model suggest storms will be ongoing across at least south central and southeast Oklahoma Friday morning. There should be enough recovery by Friday afternoon, to see widely scattered severe storms. Weak shortwave ridging Friday night through Saturday may provide a lull in thunderstorm activity as the holiday weekend begins. Thunderstorm chances will return by Sunday and last through at least mid week. The overall flow Sunday into Monday will be rather weak...but moderate to high instability may result in severe thunderstorms each day. A weak cold front may move across the Southern Plains Tuesday into Tuesday night. This may bring some brief relief from rather high humidity currently in place. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 82 63 86 / 60 40 20 10 Hobart OK 64 91 60 88 / 60 10 10 10 Wichita Falls TX 65 90 62 89 / 60 40 10 10 Gage OK 60 86 55 87 / 20 20 10 10 Ponca City OK 67 82 63 84 / 60 40 40 10 Durant OK 68 80 67 86 / 70 80 50 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 25/17/17
Hazardous weather outlook, May 26, 6:01 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 601 PM CDT THU MAY 26 2016 OKZ004>048-050>052-TXZ083>090-272315- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 601 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS A RISK FOR SEVERE STORMS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY FRIDAY. LOCATION... AN ENHANCED RISK AREA IS WEST OF A LINE FROM WAKITA... TO EL RENO... TO DUNCAN AND WAURIKA... INCLUDING ALL OF WESTERN NORTH TEXAS. A SLIGHT RISK AREA ENCOMPASSES THE REMAINDER OF CENTRAL AND SOUTHEAST OKLAHOMA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 3 AM. IMPACTS... LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WIND GUSTS UP TO 80 MPH...AND HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING WILL BE THE MAIN CONCERNS. THERE IS ALSO A LOW RISK OF TORNADOES... MAINLY ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. DISCUSSION... THE FORECAST FOR SEVERE STORMS IS STILL COMPLICATED BUT IT LOOKS LIKE TWO POTENTIAL WAYS FOR STORMS TO AFFECT THE AREA. SCATTERED STORMS DEVELOPING IN SOUTHWEST AND WEST TEXAS IS EXPECTED TO DEVELOP INTO A COMPLEX THAT MOVES INTO THE AREA THIS EVENING AND OVERNIGHT. THIS WILL HAVE THE GREATEST CHANCE OF PRODUCING SEVERE WEATHER IN PARTS OF THE AREA... WITH LARGE HAIL... DAMAGING WINDS... AND HEAVY RAIN LEADING TO FLASH FLOODING THE MAIN CONCERNS. OTHER STORMS COULD STILL DEVELOP NEAR A DRYLINE THAT EXTENDS ACROSS THE EASTERN TEXAS PANHANDLE THIS EVENING. THESE STORMS ARE EXPECTED TO BE MORE DISCRETE AND IF THEY DEVELOP AND MOVE INTO THE AREA... HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS ALSO A RISK FOR A FEW TORNADOES... MAINLY IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THIS EVENING. THE POTENTIAL FOR SEVERE STORMS WILL DECREASE AFTER 3 AM BUT STORMS WILL LIKELY CONTINUE FRIDAY MORNING WITH SMALL HAIL AND GUSTY WINDS POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT. .HEAVY RAINFALL... SEVERAL LOCALIZED AREAS HAVE ALREADY RECEIVED AN ABUNDANT AMOUNT OF RAINFALL OVER THE PAST SEVERAL DAYS. THE THREAT OF LOCALIZED FLASH FLOODING WILL CONTINUE WHERE THUNDERSTORMS MANAGE TO DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK. STRONG TO SEVERE STORMS ARE EXPECTED FOR AT LEAST PORTIONS OF THE AREA EACH DAY. THE MOST LIKELY AREA FOR SEVERE STORMS FRIDAY WILL BE ALONG AND SOUTH OF I40 AND ALONG AND EAST OF I35. .HEAVY RAIN... HEAVY RAIN THAT COULD LEAD TO LOCALIZED OR FLASH FLOODING WILL ALSO REMAIN POSSIBLE THROUGH AT LEAST THIS WEEKEND. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, May 26, 3:26 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
326 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL WOODWARD 36.43N 99.39W
05/26/2016 E1.00 INCH WOODWARD OK EMERGENCY MNGR
&&
TLINDLEYSpecial weather statement, May 26, 6:08 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT THU MAY 26 2016
TXZ083>085-262345-
WILBARGER TX-HARDEMAN TX-FOARD TX-
608 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WILBARGER...SOUTHEASTERN HARDEMAN
AND EAST CENTRAL FOARD COUNTIES UNTIL 645 PM CDT...
AT 607 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR THALIA...MOVING
NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3434 9927 3426 9919 3425 9920 3423 9919
3422 9919 3421 9915 3421 9914 3413 9906
3386 9952 3401 9966
TIME...MOT...LOC 2307Z 229DEG 34KT 3400 9952
..SPEG.Special weather statement, May 26, 6:13 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT THU MAY 26 2016
TXZ087-262345-
KNOX TX-
613 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX COUNTY UNTIL 645 PM
CDT...
AT 612 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF
BENJAMIN...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3360 9999 3380 9976 3381 9974 3363 9947
3341 9999
TIME...MOT...LOC 2312Z 229DEG 34KT 3353 9992
..SPEG.Local storm report, May 26, 6:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
626 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 8 S CHILLICOTHE 34.14N 99.51W
05/26/2016 E1.00 INCH HARDEMAN TX EMERGENCY MNGR
&&
JPIKELocal storm report, May 26, 6:33 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 7 WNW VERNON 34.19N 99.40W
05/26/2016 E1.75 INCH WILBARGER TX EMERGENCY MNGR
INTERSECTIONS OF HWY 392 AND 925
&&
JPIKELocal storm report, May 26, 6:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 3 E CHILLICOTHE 34.26N 99.46W
05/26/2016 E1.75 INCH WILBARGER TX EMERGENCY MNGR
ON FM 924
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:32 PM CDT | Special Weather Statement | OUN | Major | 43 min |
| May 25, 7:36 PM CDT | Special Weather Statement | OUN | Alfalfa | 39 min |
| May 25, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 16 min |
| May 25, 8:15 PM CDT | Special Weather Statement | OUN | Alfalfa | 45 min |
| May 25, 8:59 PM CDT | Special Weather Statement | OUN | Alfalfa | 46 min |
| May 25, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 52 min |
| May 25, 9:26 PM CDT | Tornado Warning | OUN | Alfalfa, Garfield | 34 min |
| May 25, 9:43 PM CDT | Tornado Warning | OUN | Alfalfa | 32 min |
| May 25, 9:54 PM CDT | Tornado Warning | OUN | Garfield | 36 min |
| May 25, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 45 min |
| May 25, 10:18 PM CDT | Tornado Warning | OUN | Garfield, Grant | 27 min |
| May 25, 10:27 PM CDT | Flash Flood Warning | OUN | Garfield, Grant | 3 hr |
| May 25, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 47 min |
| May 25, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 62 min |
| May 25, 11:33 PM CDT | Flash Flood Warning | OUN | Garfield | 3 hr |
| May 26, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 21 min |
| May 26, 12:46 AM CDT | Special Weather Statement | OUN | Noble | 29 min |
| May 26, 4:17 AM CDT | River Flood Warning | OUN | Atoka | 8 hr |
| May 26, 12:38 PM CDT | Special Weather Statement | OUN | Grant | 37 min |
| May 26, 12:46 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| May 26, 12:48 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 27 min |
| May 26, 12:53 PM CDT | Special Weather Statement | OUN | Harper | 37 min |
| May 26, 1:12 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 48 min |
| May 26, 1:25 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 50 min |
| May 26, 1:50 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 25 min |
| May 26, 1:52 PM CDT | Special Weather Statement | OUN | Woodward | 23 min |
| May 26, 1:59 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 31 min |
| May 26, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 49 min |
| May 26, 2:19 PM CDT | Tornado Warning | OUN | Harper | 26 min |
| May 26, 2:30 PM CDT | Special Weather Statement | OUN | Ellis | 30 min |
| May 26, 2:56 PM CDT | Special Weather Statement | OUN | Woodward | 34 min |
| May 26, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| May 26, 6:08 PM CDT | Special Weather Statement | OUN | Wilbarger | 37 min |
| May 26, 6:13 PM CDT | Special Weather Statement | OUN | Knox | 32 min |
| May 26, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 39 min |
| May 26, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 35 min |
| May 26, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox, Wilbarger | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.